MAUDE Adverse Event Report: BALT USA ECLIPSE 2L OCCLUSION CATHETER

BALT USA ECLIPSE 2L OCCLUSION CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Investigation results pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "embolized a pica with onyx, onyx appeared to reflux around balloon.Upon removal of the catheter, eclipse snapped, leaving the distal end in the vessel." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The device analysis was performed by supplier, balt extrusion which can be summarized by the following: we observed the device was returned in a plastic bag in its secondary packaging; we noted the distal part of the eclipse 2l is completely streched and damaged; we observed the balloon is missing; we observed there was a lot of blood on the catheter; we noted the catheter was stretched for about 55cm approximately from the distal end; we noted the catheter measures 188cm approximately without the balloon; root cause of the reported issue can likely be attributed to the distal tip of the catheter unintentionally becoming immoblized in the embolic agent during the procedure.During the device analysis, it was noted that the returned catheter was severely damaged with signs of stretching.In addition, the distal end of the catheter was broken from the stretching that had occurred and was not included in the return.Based on the reported information and device analysis, it is likely that the eclipse2l catheter became stuck in the embolic agent during the procedure, however due to the damaged state of the returned device further analysis could not be performed.It is indicated in the manufacturing records that the unit was free from visual damage at the point of the 100% final inspection.Further review of the manufacturing records as well as our post market surveillance system (including complaints) was performed, which can be summarized by the following: review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230100566 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE 2L OCCLUSION CATHETER
Common Device Name
ECLIPSE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17824838
Report Number3014162263-2023-00055
Device Sequence Number11382922
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public(01)00818053022944(11)230130(17)240130(10)F230100566
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberECL2L6X9
Device Lot NumberF230100566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown